Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 17, 2018, 5:22 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 5:22 PM MST (00:22 UTC)
- Expired
- Jul 17, 2018, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
128
WGUS55 KVEF 180022
FFWVEF
AZC015-180315-
/O.NEW.KVEF.FF.W.0065.180718T0022Z-180718T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
522 PM MST TUE JUL 17 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 815 PM MST.
* At 521 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Diamond Creek Campground. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Diamond Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3584 11333 3583 11332 3582 11333 3559 11334
3555 11349 3577 11361 3589 11332 3586 11331
$$
Outler2 follow-up statements
217
WGUS75 KVEF 180104
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
604 PM MST TUE JUL 17 2018
AZC015-180315-
/O.CON.KVEF.FF.W.0065.000000T0000Z-180718T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
604 PM MST TUE JUL 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
CENTRAL MOHAVE COUNTY...
At 603 PM MST, Doppler radar indicated thunderstorms producing heavy
rain near Diamond Creek Campground. Radar estimates of between a
half inch...to as much as two inches of rain have fallen in the
area. Flash Flooding remains possible through the evening.
Some locations that will experience flooding include...
Diamond Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3584 11333 3583 11332 3582 11333 3559 11334
3555 11349 3577 11361 3589 11332 3586 11331
$$
Outler832
WGUS75 KVEF 180307
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
807 PM MST TUE JUL 17 2018
AZC015-180317-
/O.EXP.KVEF.FF.W.0065.000000T0000Z-180718T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
807 PM MST TUE JUL 17 2018
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
815 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3584 11333 3583 11332 3582 11333 3559 11334
3555 11349 3577 11361 3589 11332 3586 11331
$$
OutlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:31 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 17, 2:31 PM MST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 231 PM PDT Tue Jul 17 2018 .SYNOPSIS...Hot and humid conditions will continue through mid week with thunderstorms possible across much of the forecast area through the end of the week, especially in the higher terrain. && .SHORT TERM...through Thursday night. Two primary weather features influencing our weather are high pressure currently centered over the central California coastline and an inverted trough moving across southern Arizona and northern Mexico. Overnight, the high pressure center moves inland over central California and the inverted trough pushes into southern California. Any storms that survive or develop overnight, will generally move to the southwest across Mohave County and southern San Bernardino County. The last several runs of the HRRR has trended away from bringing storms out of Lincoln County into Clark County. Left a chance of showers/storms in the Spring Mountains and Sheep Range this evening but kept the Las Vegas Valley dry based on the latest HRRR forecast. On Wednesday, high pressure shifts east into central Nevada while the inverted trough lifts northwest across San Bernardino County. This track will bring higher moisture and increasing instability across the Sierra and Inyo County. More than sufficient moisture and weak instability elsewhere will give most areas a chance of showers and storms Wednesday afternoon/evening with the possible exception of San Bernardino County which will lie in an unfavorable region of downward motion behind the trough. The high is forecast to re-position over the four corners area on Thursday with a general southeasterly flow setting up across the forecast area. Any embedded disturbances or decaying MCS that form south-southeast of our area Wednesday night could become a player influencing convective activity Thursday. An Excessive Heat Warning is in effect through Wednesday evening for the Owens Valley and Esmeralda County with a Excessive Heat Advisory in effect for the White Mountains of Inyo County. Hot and humid conditions are expected with sky conditions and temperatures greatly influenced by the amount of clouds spread across the region from decaying overnight convection. .LONG TERM...Friday through Tuesday. By FRI, an upper level trough over NW Canada and the NW Pacific will help nudge the ridge overhead eastward, eventually moving it over New Mexico and Texas by Saturday. The eastward propagation of the high should result in some mid-level dry air off the SoCal coast to filter in across southwestern portions of our CWA FRI-SAT. However, lingering low level moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain through the weekend. By SUN-MON, models are now shifting the high pressure back across the southwest and over Arizona. This westward propagation will increase temps and continue to keep thunderstorms chances mainly focused over the higher terrain through TUE. Main threats with any thunderstorm development will be localized flooding, small hail, and strong to severe outflows capable of producing damaging winds and blowing dust. Besides storm chances, expect light winds less than 10-15 mph, temperatures to increase a degree or two each day and partly sunny to partly cloudy skies. && .AVIATION...For McCarran...Outside of convective influence, light, variable winds below 10 knots will continue across the terminal through the afternoon, favoring an easterly direction. Probability of outflow affecting the terminal this evening is low. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms across the region through the remainder of the afteroon with storms likely to persist through the night along and south of Interstate 40 through southern California and southwest Arizona. Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet in general but CIGs may drop to 5-7 k feet in shower and storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Salmen LONG TERM.............Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 17, 4:40 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
07/17/2018 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY PUBLIC WORKS REPORTED DW RANCH
ROAD CLOSED DUE TO FLOODING BETWEEN MILE
MARKERS 3 AND 5.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:33 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 17, 6:32 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 17, 7:14 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 18, 12:31 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 18, 4:01 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.